Funnel Cloud, Martin
- When
- June 5, 5:04 PM EST
- Where
- Martin County, 2 mi W of Hobe Sound
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.082, -80.398 (the zone’s center; the record gives no point)
A funnel cloud was reported west of Hobe Sound.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 5, 1:43 PM EST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 243 PM EDT MON JUN 5 2006 .DISCUSSION... TONIGHT... PEAK AFTERNOON HEATING HAS COMBINED WITH LOWER LEVEL MOISTURE TO PRODUCE ISOLATED SHOWERS AND STORMS OVER THE SOUTHERN AND CENTRAL PORTION OF THE AREA. A PINNED EAST COAST SEA BREEZE BOUNDARY HAS ENHANCED ACTIVITY EAST OF THE INTERSTATE 95 CORRIDOR. AS EXPECTED... THE SPARSE COVERAGE WILL ONLY AFFECT A FEW AREAS OVER THE REMAINDER OF THE AFTERNOON WITH THE TREASURE COAST AND LAKE OKEECHOBEE REGION REMAINING THE MOST FAVOR AREAS FOR ADTL DEVELOPMENT. MUCH DRIER AIR WAS WORKING SOUTHWARD INTO THE REGION FROM THE NORTH WITH DEWPOINTS IN THE 50S SPREADING SOUTH INTO AREAS NORTH OF THE INTERSTATE FOUR CORRIDOR. THE DRIER CONDITIONS WILL SPREAD SOUTH INTO THE BULK OF THE AREA THIS EVENING AND ISOLD SHOWERS WILL BE USHERED AWAY OVER THE MARINE AREA SHORTLY AFTER SUNSET. WILL KEEP A SLIGHT POP MENTION FOR THE EXTREME SOUTH ZONE BASED ON TIMING OF AIRMASS REPLACEMENT. TUE...MID LVL CLOSED LOW ACROSS THE ERN CAROLINAS WILL MAKE CLOSEST APPROACH ON TUE AFTN WITH STRONG NW FLOW AT 40-50 KTS PROGD BY THE NAM/GFS RESPECTIVELY. MAIN VORT LOBE CURRENTLY NORTH OF THE AREA WILL SWING ACROSS SRN SECTIONS TUE MORNING AND OFF THE COAST BY AFTERNOON. LOOKS LIKE THIS VORT FEATURE ALONG WITH THE DEVELOPING EAST COAST BREEZE NEAR THE COAST WOULD BE THE MAIN TRIGGERING MECHANISM FOR A FEW SHOWERS. 12Z GFS/NAM STILL AT ODDS ON AMOUNT OF LOW LVL MOISTURE AND RESULTANT PRECIP CHANCES. WILL GENERALLY FOLLOW GFS WITH POPS LESS THAN 15 PCT. STILL A CONCERN FOR ENOUGH LINGERING LOW LVL MOISTURE TO TRIGGER A FEW SHOWER/STORMS ON THE EAST COAST SEA BREEZE BOUNDARY ACROSS SRN SECTIONS. MID LVL TEMPS (H5 TEMPS) REMAIN COLD ENOUGH TO SUPPORT THE CHANCE FOR HAIL BUT THAT IS PREDICATED ON STORM FORMATION. WILL LET MID CREW CONSIDER LESS THAN 20 PCT THUNDER MENTION FOR SRN SECTIONS IN UPCOMING FORECASTS. OTHERWISE...MAINLY HOT AND HAZY FOR THE INTERIOR. WED...DRY AIRMASS IN THE WAKE OF DEPARTING CLOSED LOW WILL LEAD TO ANOTHER DAY WITH LOW TO NON-EXISTENT RAIN CHANCES. 12KM NAM AND GFS HINT AT THE POSSIBILITY FOR AN AFTN SHOWER OR TWO AROUND LAKE OKEECHOBEE BUT WILL LEAVE FORECAST DRY AT THIS POINT. HIGHS ACROSS THE INTERIOR SHOULD BE PUSHING THE LWR-MID 90S WITH NEAR 90/UPR 80S FOR THE EAST COAST AS THE SEA BREEZE PUSHES INLAND IN THE AFTERNOON. THU-FRI...NEXT H5 SHORTWAVE DROPS SE TWD THE REGION ON THU AND OVER THE AREA FRI AFTERNOON WITH INCREASING MOISTURE LEVELS BY LATE WEEK. WILL GRADUALLY INCREASE RAIN CHANCES TO SCATTERED BY FRI AFTN. SAT-MON...LOOKING LIKE A DRY PERIOD BUT WILL KEEP SLGT SHOWER/TSTM CHANCES FOR NOW EACH AFTERNOON...WITH 12Z GFS INDICATING A BIT MORE FAVORABLE ACROSS THE SRN CWA (AROUND LAKE OKEE AND THE TREASURE COAST). SFC RIDGE AXIS WILL BISECT THE NRN PENINSULA WITH LITTLE TO ISOLD CONVECTION MOVING INLAND WITH THE EAST COAST BREEZE EACH AFTERNOON. LOOKS LIKE WELL STILL HAVE TO WAIT A BIT LONGER FOR THE DAILY RAIN MACHINE TO BEGIN IN EARNEST WITH DRY AIRMASS LINGERING ACROSS THE CENTRAL AND NRN PENINSULA THROUGH THE WEEKEND. && .MARINE...VARIABLE WINDS THIS EVENING WILL BECOME NLY OVER THE NORTHERN WATERS TONIGHT AFTER PASSAGE OF TROUGH. SEAS WILL SHOW A TEMPORARY INCREASE TO AROUND 3 FT OFFSHORE. ONE TO 2 FT SEAS WL CONTINUE TONIGHT ALONG THE IMMEDIATE COAST. SFC LOW OFF THE NE FL COAST WILL TRACK TO JUST OFF THE MID ATLC COAST THROUGH MID WEEK. SHOULD SEE WINDS AT 15 KT OR LESS AND SEAS MAINLY AROUND 2 FT. RIDGE WILL RE-ESTABLISH ITSELF ACROSS THE AREA BY LATE WEEK WITH GENERALLY GOOD BOATING CONDITIONS EXPECTED. && .AVIATION...ISOLD SPOTS OF MVFR/IFR THIS EVENING NEAR SHOWERS AND STORMS SOUTH...OTHERWISE VFR CONDITIONS ARE EXPECTED OVERNIGHT AREAWIDE. && .FIRE WEATHER...MIN RHS SHOULD DROP TO 35-40 PCT ACROSS THE NRN INTERIOR SECTIONS TUE/WED AFTNS BUT EXPECT DURATIONS TO REMAIN LESS THAN 4 HOURS AT THIS POINT. STORM COVERAGE IS EXPECTED LESS THAN 10 PERCENT ON TUE AND DRY FOR WED. && .PRELIMINARY POINT TEMPS/POPS... DAB 66 88 67 88 / 10 10 10 10 MCO 68 91 68 93 / 10 10 10 10 MLB 69 87 70 88 / 10 10 10 10 VRB 69 87 69 88 / 10 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PENDERGRAST LONG TERM....VOLKMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1127 AM EDT MON JUN 5 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 052200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1127 AM EDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THUNDERSTORM IMPACT... DRY AIR FILTERING INTO THE STATE WILL PRECLUDE STORM DEVELOPMENT OVER THE NORTHERN PORTION OF CENTRAL FLORIDA THIS AFTERNOON. HIGHER AVAILABLE MOISTURE AHEAD OF A FRONTAL TOUGH WILL COMBINE WITH THE EAT COAST SEA BREEZE AND STRONG SURFACE HEATING TO CREATE ISOLATED LIGHTNING STORMS ALONG AND SOUTH OF A LINE FROM CAPE CANAVERAL TO KISSIMMEE. UPPER LEVEL WINDS WILL STEER STORMS TOWARD THE EAST COAST INTO THE EVENING. THE MOST FAVORED AREA FOR STORMS WILL BE OVER THE SOUTHERN PORTION OF EAST CENTRAL FLORIDA FROM LAKE OKEECHOBEE TO THE TREASURE COAST...WHERE HIGHER MOISTURE EXISTS. ANY STORMS THAT ENCOUNTER THE EAST COAST SEA BREEZE BOUNDARY WILL HAVE THE POTENTIAL TO BECOME STRONG AS THEY PUSH TOWARD THE EAST COAST. BRIEF HEAVY RAIN...LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER STORMS. ...MARINE THUNDERSTORM GUST IMPACT... BOATERS SHOULD REMAIN ALERT FOR STORMS MOVING OFFSHORE THIS AFTERNOON AND EVENING SOUTH OF CAPE CANAVERAL. WHILE STORMS ARE EXPECTED TO BE ISOLATED...THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS GREATER THAN 35 KNOTS AS WELL AS FREQUENT LIGHTNING STRIKES. ...FIRE WEATHER IMPACT... DRIER AIR FILTERING INTO THE STATE WILL ALLOW AFTERNOON RELATIVE HUMIDITIES TO FALL BELOW 40% OVER THE INTERIOR REGIONS NORTH OF LAKE KISSIMMEE. CRITICAL VALUES OF RELATIVE HUMIDITY MAY BE BRIEFLY MET IN ISOLATED SPOTS...HOWEVER THE PRIMARY THREAT WILL BE LIGHTNING STRIKES FROM ISOLATED THUNDERSTORMS. STORM COVERAGE WILL BE LOW BUT ANY CLOUD-TO-GROUND LIGHTNING STRIKES COULD SPARK ADDITIONAL WILDFIRES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY WARM WEATHER IS EXPECTED ACROSS MOST OF THE PENINSULA THIS WEEK. THESE CONDITIONS MAY POSE A WILDFIRE HAZARD THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PENDERGRAST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 447 PM EDT MON JUN 5 2006 FLZ054-059-052130- INDIAN RIVER-ST. LUCIE- 447 PM EDT MON JUN 5 2006 ...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS OVER SOUTHEASTERN INDIAN RIVER COUNTY...NORTHEASTERN ST. LUCIE COUNTY... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORMS CAPABLE OF PRODUCING SMALL HAIL FROM VERO BEACH TO FORT PIERCE INCLUDING VERO BEACH HIGHLANDS...MOVING EAST AT 10 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL INCLUDE SAINT LUCIE VILLAGE...LAKEWOOD PARK...QUEENS COVE AND SAINT LUCIE AIRPORT. 67
The Melbourne radar (KMLB), 117 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported west of Hobe Sound.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520864.